| Model Number |
24686 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/18/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E1- initial reporter phone: (b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the internal arteriovenous fistula.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon burst.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
Additional Manufacturer Narrative
E1- initial reporter phone: (b)(6).
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the internal arteriovenous fistula.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon burst.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that the balloon was inflated five times at 10 and 20 atmospheres (atm) respectively.However, during sixth inflation at 20 atm, the balloon ruptured.The device was completely removed by a catheter sheath.
Additional Manufacturer Narrative
Updated b5: describe event or problem.E1- initial reporter phone:(b)(6).Device evaluated by mfr.: gladiator elite 8.0 x40, 75cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon pinhole was identified located approximately 12mm proximal of the proximal markerband.As per gladiator specification the rated burst pressure for this device is 20 atmospheres.A visual examination of the markerbands identified no issues.A visual and tactile examination found the shaft of the device to be severely kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.A visual examination identified no damage to the tip.
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the internal arteriovenous fistula.An 8.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during the procedure, the balloon burst.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that the balloon was inflated five times at 10 and 20 atmospheres (atm) respectively.However, during sixth inflation at 20 atm, the balloon ruptured.The device was completely removed by a catheter sheath.It was further reported that the target lesion was moderately tortuous and severely calcified with 80-90% stenosis.